Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Oct 6, 2000, 12:07 AM EDT for Susquehanna County, Wayne County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 6, 2000, 12:07 AM EDT (04:07 UTC)
- Expired
- Oct 6, 2000, 1:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Susquehanna County, PA, Wayne County, PA
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 060408 SVRBGM PAC115-127-060500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1207 AM EDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN NORTHEAST PENNSYLVANIA. SOUTHEAST SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 100 AM EDT. * AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR GIBSON...OR ABOUT 3 MILES NORTH OF ELKDALE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEWOOD AND PRESTON PARK AROUND 1215 AM EDT. LAKE COMO AND RILEYVILLE AROUND 1220 AM EDTV. ABRAHAMSVILLE AND EQUINUNK AROUND 1225 AM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4181 7570 4163 7564 4167 7510 4192 7515 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 8:35 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 5, 8:35 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 835 PM EDT THU OCT 5 2000 TSTMS FIRING OVER ERN OH AND WRN PA ARE HEADING NEWD TWDS THE LOWER SUSQ RGN OF NY AND NE PA. SFC ANYLS AND PRES CHG CHARTS INDICATE THE WAVE OF LOW PRES WILL BE TRACKING NEWD FROM PA INTO THE SRN TIER OF NY AND XPCT MOST OF THE TSTMS TO BE NEAR AND SOUTH OF THIS TRACK. CELLS HAVE BEEN MOVG NE AT 60 MPH AND MDLS SHOW A LOW LVL JET OF ARND 45 KTS...BUT RAIN COOLED STABLE AIR REMAINS ENTRENCHED AT THE SFC. SVR THREAT MARGINAL BUT WILL STILL HAVE TO KEEP AN EYE ON ANY STRONGER CELLS AS THEY MAY BE ABLE TO PRODUCE SOME WIND OR SMALL HAIL. ACRS NRN ZONES XPCT OCNL RAIN TO CONTINUE FOR A WHILE BEFORE TAPERING OFF LATE. ALL IN ALL CRNT FCST IN GOOD SHAPE WITH ONLY MINOR TWEEKS IN THE UPDATE. HOPE YOU'RE READY FOR SOME WINTER-LIKE WX THIS WEEKEND! .BGM...NONE. BRADY
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.